Alert archive / Florida / Wind Chill Advisories in 2014

Wind Chill Advisory 2, NWS Tampa Bay, FL

January 6, 201415 counties in Florida

NWS Tampa Bay, FL issued this wind chill advisory at Jan 6, 2014, 5:00 AM EST for 15 counties in Florida. It took effect at Jan 6, 2014, 11:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2014, 5:00 AM EST (10:00 UTC)
In effect from
Jan 6, 2014, 11:00 PM EST
Expired
Jan 7, 2014, 11:00 AM EST
In force
12 hr
Issued by
NWS Tampa Bay, FL

Counties Charlotte County, FL, Citrus County, FL, DeSoto County, FL, Hardee County, FL, Hernando County, FL, Highlands County, FL, Hillsborough County, FL, Lee County, FL, Levy County, FL, Manatee County, FL, Pasco County, FL, Pinellas County, FL, Polk County, FL, Sarasota County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 27 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 10.0 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2014-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2014-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
-66 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

311 
WWUS42 KTBW 061000
WSWTBW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
500 AM EST MON JAN 6 2014

...A WIND CHILL ADVISORY IS IN EFFECT FOR ALL AREAS STARTING
TONIGHT AND CONTINUING INTO TUESDAY MORNING...

.A COLD FRONT SWEEPING THROUGH TODAY WILL BE FOLLOWED BY HIGH
PRESSURE BUILDING IN WITH COLD NORTHERLY WINDS OVERNIGHT.

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-062200-
/O.NEW.KTBW.WC.Y.0002.140107T0400Z-140107T1400Z/
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-
INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...CLEARWATER...
ST. PETERSBURG...LAKELAND...WINTER HAVEN...WAUCHULA...SEBRING...
AVON PARK...ARCADIA...CEDAR KEY...YANKEETOWN...CRYSTAL RIVER...
HOMOSASSA...HERNANDO BEACH...BAYPORT...PORT RICHEY...HUDSON...
TAMPA...APOLLO BEACH...WESTCHASE...BRADENTON...
ANNA MARIA ISLAND...VENICE...SARASOTA...ENGLEWOOD...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...CAPTIVA...SANIBEL...
CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE...
SPRING HILL...DADE CITY...ZEPHYRHILLS...BRANDON...PLANT CITY...
SUN CITY CENTER...PARRISH...LAKEWOOD RANCH...MYAKKA CITY...
NORTH PORT...BABCOCK RANCH...FORT MYERS...LEHIGH ACRES
500 AM EST MON JAN 6 2014

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS
EVENING TO 9 AM EST TUESDAY. 

* WIND CHILL VALUES...AS LOW AS 11 TO 25 DEGREES FOR THE NORTHERN
  COUNTIES OF LEVY...CITRUS...HERNANADAO...SUMTER COUNTIES.
  ELSEWHERE WIND CHILL VALUES OF 21 TO 35 DEGREES ARE EXPECTED.THE
  COLDEST READINGS WILL OCCUR ACROSS INLAND AREAS TUESDAY MORNING
  CLOSE TO SUNRISE.

* OTHER IMPACTS...SENSITIVE PLANTS AND PETS SHOULD BE BROUGHT
  INSIDE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST
AND SUMTER COUNTY.

&&

$$
4 follow-up statements
441 
WWUS42 KTBW 062016
WSWTBW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
316 PM EST MON JAN 6 2014

...A WIND CHILL ADVISORY IS IN EFFECT FOR ALL AREAS STARTING
TONIGHT AND CONTINUING INTO TUESDAY MORNING...

.A COLD FRONT HAS PASSED THROUGH THE AREA WITH A MUCH COLDER AIR 
MASS FILLING IN BEHIND THE FRONT UNDER NORTHERLY WINDS.

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-071400-
/O.CON.KTBW.WC.Y.0002.140107T0400Z-140107T1400Z/
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-
INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...CLEARWATER...
ST. PETERSBURG...LAKELAND...WINTER HAVEN...WAUCHULA...SEBRING...
AVON PARK...ARCADIA...CEDAR KEY...YANKEETOWN...CRYSTAL RIVER...
HOMOSASSA...HERNANDO BEACH...BAYPORT...PORT RICHEY...HUDSON...
TAMPA...APOLLO BEACH...WESTCHASE...BRADENTON...
ANNA MARIA ISLAND...VENICE...SARASOTA...ENGLEWOOD...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...CAPTIVA...SANIBEL...
CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE...
SPRING HILL...DADE CITY...ZEPHYRHILLS...BRANDON...PLANT CITY...
SUN CITY CENTER...PARRISH...LAKEWOOD RANCH...MYAKKA CITY...
NORTH PORT...BABCOCK RANCH...FORT MYERS...LEHIGH ACRES
316 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM EST TUESDAY...

* WIND CHILL VALUES...AS LOW AS 11 TO 25 DEGREES FOR THE 
  NORTHERN COUNTIES OF LEVY...CITRUS...HERNANADAO...SUMTER 
  COUNTIES. ELSEWHERE WIND CHILL VALUES OF 21 TO 35 DEGREES ARE 
  EXPECTED.THE COLDEST READINGS WILL OCCUR ACROSS INLAND AREAS 
  TUESDAY MORNING CLOSE TO SUNRISE. 

* OTHER IMPACTS...SENSITIVE PLANTS AND PETS SHOULD BE BROUGHT 
  INSIDE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST
AND SUMTER COUNTY.

&&

$$
897 
WWUS42 KTBW 062039 CCA
WSWTBW

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
339 PM EST MON JAN 6 2014

...A WIND CHILL ADVISORY IS IN EFFECT FOR ALL AREAS STARTING
TONIGHT AND CONTINUING INTO TUESDAY MORNING...

.A COLD FRONT HAS PASSED THROUGH THE AREA WITH A MUCH COLDER AIR 
MASS FILLING IN BEHIND THE FRONT UNDER NORTHERLY WINDS.

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-071400-
/O.COR.KTBW.WC.Y.0002.140107T0400Z-140107T1400Z/
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-
INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...CLEARWATER...
ST. PETERSBURG...LAKELAND...WINTER HAVEN...WAUCHULA...SEBRING...
AVON PARK...ARCADIA...CEDAR KEY...YANKEETOWN...CRYSTAL RIVER...
HOMOSASSA...HERNANDO BEACH...BAYPORT...PORT RICHEY...HUDSON...
TAMPA...APOLLO BEACH...WESTCHASE...BRADENTON...
ANNA MARIA ISLAND...VENICE...SARASOTA...ENGLEWOOD...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...CAPTIVA...SANIBEL...
CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE...
SPRING HILL...DADE CITY...ZEPHYRHILLS...BRANDON...PLANT CITY...
SUN CITY CENTER...PARRISH...LAKEWOOD RANCH...MYAKKA CITY...
NORTH PORT...BABCOCK RANCH...FORT MYERS...LEHIGH ACRES
339 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM EST TUESDAY...

* WIND CHILL VALUES...AS LOW AS 11 TO 25 DEGREES FOR THE NORTHERN
  COUNTIES OF LEVY...CITRUS...HERNANDO...AND SUMTER COUNTIES.
  ELSEWHERE WIND CHILL VALUES OF 21 TO 35 DEGREES ARE EXPECTED.THE
  COLDEST READINGS WILL OCCUR ACROSS INLAND AREAS TUESDAY MORNING
  CLOSE TO SUNRISE.

* OTHER IMPACTS...SENSITIVE PLANTS AND PETS SHOULD BE BROUGHT 
  INSIDE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST
AND SUMTER COUNTY.

&&

$$
652 
WWUS42 KTBW 070309
WSWTBW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1009 PM EST MON JAN 6 2014

...A WIND CHILL ADVISORY IS IN EFFECT FOR ALL THROUGH TUESDAY
MORNING...

.A COLD FRONT HAS PASSED THROUGH THE AREA WITH A MUCH COLDER AIR
MASS FILLING IN BEHIND THE FRONT UNDER NORTHERLY WINDS.

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-071000-
/O.CON.KTBW.WC.Y.0002.140107T0400Z-140107T1400Z/
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-
INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...CLEARWATER...
ST. PETERSBURG...LAKELAND...WINTER HAVEN...WAUCHULA...SEBRING...
AVON PARK...ARCADIA...CEDAR KEY...YANKEETOWN...CRYSTAL RIVER...
HOMOSASSA...HERNANDO BEACH...BAYPORT...PORT RICHEY...HUDSON...
TAMPA...APOLLO BEACH...WESTCHASE...BRADENTON...
ANNA MARIA ISLAND...VENICE...SARASOTA...ENGLEWOOD...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...CAPTIVA...SANIBEL...
CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE...
SPRING HILL...DADE CITY...ZEPHYRHILLS...BRANDON...PLANT CITY...
SUN CITY CENTER...PARRISH...LAKEWOOD RANCH...MYAKKA CITY...
NORTH PORT...BABCOCK RANCH...FORT MYERS...LEHIGH ACRES
1009 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST TUESDAY...

* WIND CHILL VALUES...AS LOW AS 10 TO 25 DEGREES FOR LEVY...
  CITRUS...HERNANDO...AND SUMTER COUNTIES. ELSEWHERE WIND CHILL
  VALUES OF 21 TO 35 DEGREES ARE EXPECTED. THE COLDEST READINGS
  WILL OCCUR TUESDAY MORNING AROUND SUNRISE.

* OTHER IMPACTS...SENSITIVE PLANTS AND PETS SHOULD BE BROUGHT 
  INSIDE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST
AND SUMTER COUNTY.

&&

$$
316 
WWUS42 KTBW 070953
WSWTBW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
453 AM EST TUE JAN 7 2014

...A WIND CHILL ADVISORY CONTINUES THROUGH LATE THIS MORNING...

.HIGH PRESSURE IS MOVING ALONG THE GULF COAST WITH COLD AIR
SPILLING ACROSS THE AREA ON NORTHERLY WINDS.

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-071600-
/O.EXT.KTBW.WC.Y.0002.000000T0000Z-140107T1600Z/
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-
INCLUDING THE CITIES OF...BUSHNELL...THE VILLAGES...CLEARWATER...
ST. PETERSBURG...LAKELAND...WINTER HAVEN...WAUCHULA...SEBRING...
AVON PARK...ARCADIA...CEDAR KEY...YANKEETOWN...CRYSTAL RIVER...
HOMOSASSA...HERNANDO BEACH...BAYPORT...PORT RICHEY...HUDSON...
TAMPA...APOLLO BEACH...WESTCHASE...BRADENTON...
ANNA MARIA ISLAND...VENICE...SARASOTA...ENGLEWOOD...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...CAPTIVA...SANIBEL...
CHIEFLAND...BRONSON...WILLISTON...INVERNESS...BROOKSVILLE...
SPRING HILL...DADE CITY...ZEPHYRHILLS...BRANDON...PLANT CITY...
SUN CITY CENTER...PARRISH...LAKEWOOD RANCH...MYAKKA CITY...
NORTH PORT...BABCOCK RANCH...FORT MYERS...LEHIGH ACRES
453 AM EST TUE JAN 7 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

* WIND CHILL VALUES...AS LOW AS 10 TO 25 DEGREES FOR LEVY...
  CITRUS...HERNANDO...AND SUMTER COUNTIES. ELSEWHERE WIND CHILL
  VALUES OF 21 TO 35 DEGREES ARE EXPECTED. THE COLDEST READINGS
  WILL OCCUR AROUND SUNRISE.

* OTHER IMPACTS...SENSITIVE PLANTS AND PETS SHOULD BE BROUGHT 
  INSIDE OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY IS ISSUED WHEN WIND CHILL INDEX VALUES WILL
DROP TO 35 OR LOWER...EXCEPT 25 OR LOWER ACROSS THE NATURE COAST
AND SUMTER COUNTY.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 4:00 AM EST, 1 hour earlier.

Area forecast discussion, Jan 6, 4:00 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
400 AM EST MON JAN 6 2014

...COLDEST AIR OF THE SEASON ARRIVES TONIGHT...

.SYNOPSIS...
ALOFT - A RIDGE EXTENDED ALONG THE PACIFIC COAST FROM SOUTHERN CA TO
THE YUKON. TROUGHING DOMINATED THE REST OF THE CONUS...THANKS TO A
POLAR VORTEX THAT CONTINUED DISPLACED TO THE SOUTH...ACROSS ONTARIO
AND THE UPPER MID-WEST.
SURFACE - STRONG ARCTIC HIGH PRESSURE SPRAWLED FROM THE CANADIAN
PRAIRIES TO THE SOUTHERN U.S. PLAINS. LOW PRESSURE OVER THE
NIAGARA FRONTIER/IN WESTERN NY/ TRAILED A COLD FRONT THAT CROSSED
THE GULF OF MEXICO AND REACHED INTO NORTHERN MEXICO. HIGH PRESSURE
OVER THE OPEN ATLANTIC RIDGED TO THE BAHAMAS.

&&

.SHORT TERM (TODAY - WEDNESDAY)...
THE POLAR VORTEX ROTATES ACROSS THE GREAT LAKES AND UP TO NORTHERN
QUEBEC BY WED. THE WESTERN RIDGE MOVES TO THE GREAT BASIN THEN
FLATTENS OUT TUE...ALLOWING WEAK TROUGHING TO CONTINUE OVER MUCH OF
THE CONUS. THE SURFACE LOW EXITS INTO ONTARIO THEN QUEBEC TODAY WITH
THE COLD FRONT PUSHING EASTWARD. THE FRONT REACHES THE NORTHERN
NATURE COAST AROUND SUNRISE AND DEPARTS SOUTHWEST FL BY THE EVENING.
THE ARCTIC HIGH RE-CENTERS OVER THE SOUTHERN PLAINS AND LOWER
MISSISSIPPI VALLEY TONIGHT THEN SLOWLY WORKS EAST-NORTHEAST TO THE
MID-ATLANTIC COAST BY WED.

THE PATCHY LATE NIGHT FOG WILL BE GONE SHORTLY AFTER SUNRISE...WITH
SLIGHT CHANCE TO LOW END CHANCE (30 PERCENT) SHOWERS FORMING AS THE
FRONT APPROACHES. LIMITED MOISTURE AND ENERGY WILL PRECLUDE ANY
THUNDER. GFS/NAM/ECMWF TIMING IS FAIRLY CONSISTENT WITH SHOWERS
ENDING BY EARLY EVENING. THE MAIN PROBLEM WILL BE A COLD BREEZY TO
WINDY LOW LEVEL FLOW AS THE HIGH SETTLES IN TO THE WEST. EXPECT THE
HIGHS TODAY...NEAR 60 TO LOWER 70S...TO OCCUR IN THE MORNING THEN
COOL DURING THE AFTERNOON. THE WINDS ALONG WITH BUILDING SEAS WILL
CREATE A THREAT OF HIGH SURF AND RIP CURRENTS AT AREA BEACHES
THROUGH TODAY. THIS THREAT MAY CONTINUE INTO TUE BUT FOR NOW WILL
KEEP THE BEACH HAZARD STATEMENT JUST FOR TODAY. WINDS WILL BE GUSTY
ON LAKES ESPECIALLY NEAR THE COAST BUT ARE EXPECTED TO STAY BELOW
LAKE WIND ADVISORY CRITERIA. TEMPERATURES WILL PLUNGE TONIGHT AND
WINDS SPEEDS STAY UP...SUPPORTING A WIND CHILL ADVISORY ACROSS THE
ENTIRE AREA. LOWS WILL REACH 27 DEGREES OR LOWER ACROSS THE NORTH
AND WILL UPGRADE THE WATCH TO A HARD FREEZE WARNING. LOWS OF 32
DEGREES OR LESS WILL SPREAD SOUTHWARD...THE FREEZE WATCH WILL
BECOME A WARNING AND HAS BEEN EXPANDED TO NOW INCLUDE DESOTO AND
HIGHLANDS.

BY TUE THE HIGH WILL BE MOVING ALONG THE GULF COAST WITH WINDS
BECOMING MORE NORTH-NORTHEASTERLY AND DIMINISHING SOME...ALLOWING
TEMPERATURES TO MODERATE SOME. HOWEVER IT WILL STILL BE A CHILLY DAY
BY FLORIDA STANDARDS...40S AND 50S. FREEZING TEMPERATURES ARE EXPECTED
AGAIN TUE NIGHT-WED MORNING. HAVE ISSUED A FREEZE WATCH FOR THE SAME
COUNTIES THAT CURRENTLY HAVE A FREEZE/HARD FREEZE WARNING ALTHOUGH
SUSPECT THIS WILL BE ADJUSTED BY LATER SHIFTS. AS THE HIGH REACHES
THE EASTERN SEAS BOARD WED THE FLOW SHIFTS TO EASTERLY...PROVIDING A
WARMER AND MORE MOIST CONDITIONS.

.LONG TERM (WEDNESDAY NIGHT-SUNDAY)...
SURFACE HIGH PRESSURE TO THE NORTHEAST WILL BE RIDGING DOWN OVER THE
STATE WITH SW FLOW ALOFT TO START THE PERIOD. WEDNESDAY NIGHT AND
THURSDAY A TROUGH OF LOW PRESSURE WILL LIFT NORTH OVER THE PENINSULA
QUICKLY MODERATING TEMPS AND MOISTURE...WITH A CHANCE OF MAINLY
SHOWERS POSSIBLE. THE TROUGH GRADUALLY SHIFTS NORTH OF THE AREA WITH
HIGH PRESSURE FROM THE ATLANTIC RIDGING BACK ACROSS THE STATE
THROUGH SATURDAY. TEMPERATURES WILL BECOME MUCH WARMER THAN NORMAL
WITH A SLIGHT CHANCE TO A CHANCE OF RAIN EACH DAY. A COLD FRONT THEN
APPROACHES THE AREA FOR SUNDAY...BUT MODELS DIVERGE QUITE A BIT WITH
THE HANDLING OF THIS FRONT AT THE END OF THE PERIOD. ECMWF KEEPS IT
WEAK AND STALLS IT ACROSS THE STATE...WITH THE GFS DEVELOPING A GULF
LOW AND LIFTING IT THROUGH THE DEEP SOUTH WITH A MUCH STRONGER AND
DEEPER UPPER TROUGH MOVING WITH IT. WARM AND MOIST CONDITIONS WILL
CONTINUE TO BE IN PLACE ACROSS THE AREA WITH EITHER SOLUTION...AND
HAVE KEPT A CHANCE OF RAIN AND ABOVE NORMAL TEMPERATURES WITH IT.

&&

.AVIATION...
MVFR TO IFR OR LESS CONDITIONS ARE IN PLACE ACROSS MOST OF THE
TERMINALS WITH PATCHY TO AREAS OF FOG/LOW CLOUDS IN PLACE THIS
MORNING AHEAD OF THE COLD FRONT. THIS FRONT WILL BE PUSHING THROUGH
THE AREA LATER THIS MORNING WITH WINDS QUICKLY INCREASING AND
BECOMING GUSTY FROM THE NW GENERALLY AFTER 15Z WITH CONDITIONS
IMPROVING TO VFR. SKIES WILL GRADUALLY CLEAR OUT LATER THIS EVENING
BEHIND THE FRONT.

&&

.MARINE...
SW WINDS ARE PICKING UP AND WILL BE SHIFTING TO NORTHWESTERLY AND
INCREASING AS THE FRONT MOVES ACROSS THE WATERS. HAVE OPTED TO START
A SMALL CRAFT ADVISORY FOR ALL WATERS AT 800 AM...ALTHOUGH SOUTHERN
WATERS MAY SEE CONDITIONS DETERIORATE A LITTLE BIT LATER IN THE
MORNING. WINDS WILL GUST TO NEAR GALE FORCE AT TIMES AS SEAS BUILD
UP TO 14 FEET. WINDS AND SEAS MAY IMPROVE SLIGHTLY LATE TONIGHT BUT
ADVISORY LEVEL CONDITIONS LIKELY CONTINUE THROUGH TUE EVENING.

&&

.FIRE WEATHER...
MUCH DRIER AIR FILTERS IN BEHIND THE COLD FRONT. TUE WILL BE THE
DRIEST DAY WITH DURATIONS OF CRITICAL RH VALUES. HOWEVER WHILE IT
WILL BE RATHER BREEZY THE ERC LEVELS DO NOT SUPPORT A RED FLAG
WARNING. MOISTURE BEGINS TO RETURN WED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  66  36  50  33 /  30  10  10  10
FMY  72  40  55  42 /  30  10  10  10
GIF  67  31  48  34 /  30  10  10  10
SRQ  68  38  53  34 /  30  10  10  10
BKV  63  28  44  24 /  30  10  10  10
SPG  67  41  50  42 /  30  10  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK FROM 8 AM EST THIS MORNING THROUGH THIS
     AFTERNOON FOR COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-
     COASTAL LEE-COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.

     FREEZE WARNING FROM 1 AM TO 9 AM EST TUESDAY FOR COASTAL
     HERNANDO-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL
     PASCO-DESOTO-HARDEE-HIGHLANDS-INLAND HILLSBOROUGH-
     INLAND MANATEE-INLAND PASCO-POLK.

     FREEZE WATCH FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY
     MORNING FOR COASTAL CITRUS-COASTAL HERNANDO-COASTAL
     HILLSBOROUGH-COASTAL LEVY-COASTAL MANATEE-COASTAL
     PASCO-DESOTO-HARDEE-HIGHLANDS-INLAND CITRUS-INLAND
     HERNANDO-INLAND HILLSBOROUGH-INLAND LEVY-INLAND
     MANATEE-INLAND PASCO-POLK-SUMTER.

     HIGH SURF ADVISORY FROM 8 AM THIS MORNING TO 6 PM EST THIS
     EVENING FOR COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-
     COASTAL LEE-COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.

     WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO 9 AM EST
     TUESDAY FOR COASTAL CHARLOTTE-COASTAL CITRUS-COASTAL
     HERNANDO-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
     LEVY-COASTAL MANATEE-COASTAL PASCO-COASTAL SARASOTA-
     DESOTO-HARDEE-HIGHLANDS-INLAND CHARLOTTE-INLAND
     CITRUS-INLAND HERNANDO-INLAND HILLSBOROUGH-INLAND LEE-
     INLAND LEVY-INLAND MANATEE-INLAND PASCO-INLAND
     SARASOTA-PINELLAS-POLK-SUMTER.

     HARD FREEZE WARNING FROM 1 AM TO 9 AM EST TUESDAY FOR
     COASTAL CITRUS-COASTAL LEVY-INLAND CITRUS-INLAND
     HERNANDO-INLAND LEVY-SUMTER.

GULF WATERS...SMALL CRAFT ADVISORY FROM 8 AM THIS MORNING TO 4 AM EST
     TUESDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-
     BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-CHARLOTTE
     HARBOR AND PINE ISLAND SOUND-ENGLEWOOD TO TARPON
     SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20
     TO 60 NM-TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE
     RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT
     20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM/AVIATION...24/COLSON
Hazardous weather outlook, Jan 5, 5:21 AM EST, 23 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
521 AM EST SUN JAN 5 2014

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-061030-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
521 AM EST SUN JAN 5 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...EXCESSIVE COLD IMPACT...
ARCTIC AIR WILL BE MOVING INTO THE AREA BEHIND A STRONG COLD FRONT
MONDAY NIGHT. THIS VERY COLD AND DRY AIR WILL ALLOW FOR FREEZING
TEMPERATURES FOR SEVERAL HOURS ACROSS NORTHERN AND CENTRAL
COUNTIES MONDAY NIGHT AND AGAIN TUESDAY NIGHT. IN ADDITION...WINDS
WILL BE MODERATE ACROSS MUCH OF THE AREA CAUSING DANGEROUS WIND
CHILL VALUES MONDAY AND TUESDAY NIGHTS. THOSE WITH AGRICULTURAL
INTERESTS OR OUTDOOR PLANS FOR THE EARLY PORTION OF NEXT WEEK
SHOULD STAY TUNED TO THE LATEST FORECAST WITH RESPECT TO THIS NEXT
POTENTIAL FREEZE AND WIND CHILL EVENT.

...RIP CURRENT/HIGH SURF IMPACT...
A STRONG COLD FRONT PUSHING THROUGH THE AREA ON MONDAY WILL CAUSE
HIGH SURF AND A HIGH RISK OF RIP CURRENTS AT AREA BEACHES MONDAY
AND CONTINUING INTO TUESDAY.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL INCREASE BEHIND A COLD FRONT AS STRONG HIGH
PRESSURE BUILDS IN TO THE WATERS ON MONDAY CAUSING HAZARDOUS
BOATING CONDITIONS. WINDS AND SEAS WILL REMAIN HAZARDOUS INTO
WEDNESDAY MORNING AS THE PRESSURE GRADIENT REMAINS TIGHT ACROSS
THE AREA. SMALL CRAFT OPERATORS SHOULD STAY ADVISED OF THE LATEST
CONDITIONS WITH THIS EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

COLSON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 6, 4:49 AM ESTSmall Craft AdvisoryTBW29 hr
Jan 6, 4:58 AM ESTDense Fog AdvisoryTBWCharlotte, DeSoto, Hardee, Hernando, Highlands, Hillsborough and 5 more5 hr
Jan 6, 4:58 AM ESTFreeze WatchTBWCitrus, DeSoto, Hardee, Hernando, Highlands, Hillsborough and 5 more24 hr
Jan 6, 4:58 AM ESTFreeze WarningTBWDeSoto, Hardee, Hernando, Highlands, Hillsborough, Manatee and 2 more28 hr
Jan 6, 4:58 AM ESTHard Freeze WarningTBWCitrus, Hernando, Levy, Sumter28 hr
Jan 6, 5:23 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota38 hr
Jan 6, 5:23 AM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota38 hr
Jan 6, 1:19 PM ESTGale WarningTBW9 hr
Jan 6, 1:19 PM ESTSmall Craft AdvisoryTBW27 hr
Jan 6, 3:12 PM ESTHard Freeze WatchTBWCitrus, Hernando, Levy14 hr

Nearby

Wind Chill Advisories in Florida, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.